Alert archive / California / Wind Advisories in 2006
Wind Advisory 3, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 12, 2006, 4:02 AM PST for Siskiyou County, California. It took effect at Jan 12, 2006, 8:00 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2006, 4:02 AM PST (12:02 UTC)
- In effect from
- Jan 12, 2006, 8:00 PM PST
- Expired
- Jan 12, 2006, 11:56 PM PST
- In force
- 4 hr
- Issued by
- NWS Medford, OR
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 12:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 0.0 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 121202 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 402 AM PST THU JAN 12 2006 ORZ021-022-122015- /O.CON.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 402 AM PST THU JAN 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 4 AM PST FRIDAY FOR THE SOUTHERN OREGON COAST. A WARM FRONT WILL REACH THE COAST TODAY FOLLOWED BY A COLD FRONT TONIGHT. WINDS WILL STRENGTHEN THIS AFTERNOON AND REMAIN STRONG TONIGHT WITH SOUTHWEST WINDS OF 25 TO 40 MPH AND GUSTS TO 60 MPH. WINDS WILL DIMINISH BEHIND THE COLD FRONT EARLY FRIDAY MORNING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-122015- /O.NEW.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 402 AM PST THU JAN 12 2006 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST FRIDAY FOR THE SHASTA VALLEY IN CENTRAL SISKIYOU COUNTY. IT WILL BECOME WINDY IN THE SHASTA VALLEY THIS AFTERNOON WITH SOUTH WINDS OF 15 TO 30 MPH...STRONGEST NEAR WEED. WINDS WILL INCREASE THIS EVENING AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DW
3 follow-up statements
000 WWUS76 KMFR 121951 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1151 AM PST THU JAN 12 2006 ORZ021-022-130400- /O.CON.KMFR.HW.W.0005.060112T2000Z-060113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1151 AM PST THU JAN 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE COAST UNTIL 4 AM PST FRIDAY. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED AT THE HEADLANDS AND BEACHES. WINDS WILL DIMINISH BEHIND THE COLD FRONT FRIDAY MORNING. $$ CAZ081-130400- /O.CON.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1151 AM PST THU JAN 12 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 3 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FOR THE SHASTA VALLEY FROM 8 PM THIS EVENING TO 3 PM PST FRIDAY. SOUTHERLY WINDS IN THE SHASTA VALLEY WILL INCREASE THIS EVENING AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RH
000 WWUS76 KMFR 130333 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 733 PM PST THU JAN 12 2006 ORZ021-022-131145- /O.CON.KMFR.HW.W.0005.000000T0000Z-060113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 733 PM PST THU JAN 12 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. SOUTHERLY WINDS WILL INCREASE THIS EVENING TO 25 TO 40 MPH WITH OCCASIONAL GUSTS TO 60 MPH THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED AT THE HEADLANDS AND BEACHES. WINDS WILL DIMINISH BEHIND THE COLD FRONT FRIDAY MORNING. $$ CAZ081-131145- /O.CON.KMFR.WI.Y.0003.060113T0400Z-060113T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 733 PM PST THU JAN 12 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST FRIDAY. SOUTHERLY WINDS IN THE SHASTA VALLEY WILL INCREASE THIS EVENING AND REMAIN GUSTY THROUGH FRIDAY AFTERNOON WITH SOUTH WINDS OF 25 TO 35 MPH AND GUSTS TO 50 MPH EXPECTED. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS76 KMFR 130756 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1156 PM PST THU JAN 12 2006 ORZ021-022-130900- /O.CAN.KMFR.HW.W.0005.000000T0000Z-060113T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1156 PM PST THU JAN 12 2006 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING FOR THE SOUTHERN OREGON COAST. THE APPROACHING COLD FRONT IS SLOWING DOWN AND WEAKENING OVER THE OFFSHORE WATERS...RESULTING IN DECREASING WINDS ALONG THE COAST. WINDS WILL CONTINUE TO DECREASE THROUGH THE MORNING HOURS. $$ CAZ081-130900- /O.CAN.KMFR.WI.Y.0003.000000T0000Z-060113T2300Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1156 PM PST THU JAN 12 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE WIND ADVISORY FOR THE SOUTHERN SHASTA VALLEY. WINDS ASSOCIATED WITH AN APPROACHING COLD FRONT ARE DECREASING AS THE FRONT WEAKENS. WINDS WILL SLOWLY ABATE THROUGH THE MORNING HOURS. $$ BERTEAU
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 12, 2:45 AM PST, 1 hour 17 minutes earlier.
Area forecast discussion, Jan 12, 2:45 AM PST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
245 AM PST THU JAN 12 2006
.DISCUSSION...A BROAD HIGH PRESSURE RIDGE HAS BUILT ACROSS THE
PACIFIC NORTHWEST. THE RESULT IS MOSTLY CLOUDY SKIES WITH MID AND
HIGH LEVEL CLOUDS THIS MORNING EXCEPT PATCHY VALLEY FOG TO DEVELOP
EARLY THIS MORNING AND PERSIST INTO MID-MORNING.
THE PATTERN WILL REMAIN PROGRESSIVE OVER THE NEXT WEEK. A WARM FRONT
OFFSHORE WILL MOVE INLAND THIS AFTERNOON WITH WIDESPREAD LIGHT
SHOWERS...THE SNOW LEVEL RISING TO AROUND 6000 FEET AND SOUTHERLY
WINDS INCREASING AND BECOMING GUSTY. WINDS ALONG THE COAST ARE
FORECAST TO REACH THE LOW END OF HIGH WIND CRITERIA THIS AFTERNOON
AND OVERNIGHT. SHOWERS WILL DIMINISH TONIGHT BUT SOUTHERLY WINDS
WILL INCREASE INLAND...INCLUDING GUSTS TO 50 MPH NEAR WEED IN
SOUTHERN SISKIYOU COUNTY...WHILE THE UPPER LEVEL PATTERN BECOMES
INCREASINGLY AMPLIFIED AS THE TRAILING COLD FRONT REACHES THE COAST.
RAINFALL FRIDAY WILL BE LARGELY CONFINED TO SOUTHWEST OREGON WITH
MODERATE RAIN AT TIMES IN THE COASTAL ZONES AND THE INFLUENCE OF
STRONG DOWNSLOPE SOUTHERLY FLOW HINDERING RAINFALL AMOUNTS IN THE
ROGUE VALLEY AND SHASTA VALLEY. THE FRONT WILL PUSH INLAND FRIDAY
EVENING WITH MORE WIDESPREAD COVERAGE OF PRECIPITATION AND SNOW
LEVELS LOWERING TO NEAR 4000 FEET AS THE FLOW VEERS TO SOUTHWESTERLY.
COLD AIR ALOFT WILL MOVE INTO THE AREA BEHIND THE TROUGH
SATURDAY...THIS WILL ALLOW SHOWERS TO DEVELOP ACROSS THE REGION AS
WELL AS A SLIGHT CHANCE OF THUNDERSTORMS OVER THE MARINE WATERS AND
ALONG THE COAST.
A FEW LIGHT SHOWERS AND FLURRIES ARE EXPECTED SATURDAY NIGHT THROUGH
EARLY SUNDAY WITH THE SNOW LEVEL DOWN TO NEAR 2000 FEET AS HIGH
PRESSURE REBUILDS. PRECIPITATION WILL BE FREQUENT AGAIN NEXT WEEK.
THE NEXT WARM FRONT MONDAY WILL BRING LIGHT PRECIPITATION...MAINLY
ON THE WEST SIDE BEFORE A STRONGER COLD FRONT TUESDAY AND LIGHT
POST-FRONTAL SHOWERS WEDNESDAY INTO THURSDAY.
&&
.AVIATION...PRIMARILY VFR OVER THE AREA THIS MORNING EXCEPT A FEW
PATCHES OF VALLEY FOG AND ALSO LOCALLY MVFR IN LOW CEILINGS ON THE
COAST AND LOCALLY OBSCURED MOUNTAINS. WILL SEE ANOTHER ROUND OF
LIGHT SHOWERS ASSOCIATED WITH A WARM FRONT THIS AFTERNOON THROUGH
TONIGHT MAINLY ON THE WEST SIDE AND OVER THE CASCADES. AHEAD OF THE
ASSOCIATED LOW PRESSURE SYSTEM...STRONG AND GUSTY LOW LEVEL
SOUTHERLY WINDS ARE EXPECTED ALONG THE COAST BEGINNING THIS
AFTERNOON...SPREADING INLAND THIS EVENING AND CONTINUING INTO FRIDAY.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING THIS AFTERNOON THROUGH TONIGHT COAST ZONES
21 AND 22.
FLOOD WARNING THROUGH EARLY THIS AFTERNOON FOR THE COQUILLE
RIVER AT COQUILLE.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SUNDAY
FLORENCE TO CA BORDER 0-60 NM.
SMALL CRAFT ADVISORY FOR WINDS THIS MORNING FLORENCE TO CA
BORDER 0-60 NM.
GALE WARNING LATE THIS MORNING THROUGH TONIGHT FLORENCE TO CA
BORDER 0-60 NM.
CA...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SUNDAY
OR BORDER TO PT ST GEORGE 0-60 NM.
SMALL CRAFT ADVISORY FOR WINDS THIS MORNING OR BORDER TO PT
ST GEORGE 0-60 NM.
GALE WARNING LATE THIS MORNING THROUGH TONIGHT OR BORDER TO PT
ST GEORGE 0-60 NM.
WIND ADVISORY FOR THE SHASTA VALLEY CAZ081 THIS EVENING THROUGH
FRIDAY.
&&
DW
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Jan 11, 2:04 PM PST, 13 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 204 PM PST WED JAN 11 2006 ORZ021-022-121400- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST- 204 PM PST WED JAN 11 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HIGH WIND WARNING IN EFFECT FROM 12 PM THURSDAY TO 4 AM FRIDAY. SEE HIGH WIND WARNING PRODUCT FOR DETAILS. GLASER
Nearby
Wind Advisories in California, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.